Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 1, 2012, 2:59 AM CST for Amite County, Pike County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2012, 2:59 AM CST (08:59 UTC)
- Expired
- Feb 1, 2012, 3:28 AM CST
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Amite County, MS, Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595 WUUS54 KLIX 010859 SVRLIX MSC005-113-011000- /O.NEW.KLIX.SV.W.0007.120201T0859Z-120201T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 259 AM CST WED FEB 1 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI... NORTHERN PIKE COUNTY IN SOUTHERN MISSISSIPPI... * UNTIL 400 AM CST * AT 258 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF SMITHDALE...OR 13 MILES NORTH OF LIBERTY...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUMMIT PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3135 9026 3129 9026 3125 9092 3136 9093 TIME...MOT...LOC 0900Z 262DEG 29KT 3135 9082 $$
1 follow-up statement
961 WWUS54 KLIX 010928 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 328 AM CST WED FEB 1 2012 MSC005-113-010938- /O.CAN.KLIX.SV.W.0007.000000T0000Z-120201T1000Z/ AMITE MS-PIKE MS- 328 AM CST WED FEB 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PIKE AND NORTHEASTERN AMITE COUNTIES IS CANCELLED... LAT...LON 3135 9026 3129 9026 3125 9092 3136 9093 TIME...MOT...LOC 0928Z 262DEG 29KT 3138 9056 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 11:44 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 31, 11:44 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1144 PM CST TUE JAN 31 2012 .AVIATION... EXPECT CONDITIONS TO CONTINUE DETERIORATING ACROSS THE REGION THROUGH THE REMAINDER OF THE NIGHT AS CIGS LOWER AND SHOWERS/FOG SPREAD ACROSS THE AREA. MOST TERMINALS WILL SEE AT LEAST A FEW HOURS OF IFR CONDITIONS. HAVE TRIED TO TIME THE WORST CONDITIONS ASSOCIATED WITH RAINFALL...WHICH SHOULD BE DURING THE EARLY MORNING FOR KMCB AND KBTR...AND LATER IN THE DAY FOR THE TERMINALS FARTHER TO THE SOUTHEAST. && .PREV DISCUSSION... /ISSUED 716 PM CST TUE JAN 31 2012/ SOUNDING DISCUSSION... NO PROBLEMS WITH THE FLIGHT THIS EVENING. PW VALUES CONTINUE TO INCREASE AS A RETURN FLOW IS WELL UNDERWAY WITH A VALUE OF 1.20 INCHES. SCATTERED STRATOCUMULUS PRESENT AT 3500 FEET...BROKEN STRATUS AT 5500 FEET...AND AN OVERCAST ALTOSTRATUS DECK AT 10,500 FEET. ALL WHERE DEWPOINT DEPRESSIONS WERE AT OR NEAR ZERO DEGREES. A MODERATE AND PREDOMINATELY SOUTHERLY FLOW IN PLACE FROM THE SURFACE UP TO 700 MB WITH A MODERATE TO FAIRLY STRONG WEST...SOUTHWESTERLY FLOW ABOVE 700 MB. PREV DISCUSSION... /ISSUED 351 PM CST TUE JAN 31 2012/ SHORT TERM...MAIN CONCERN IN THE SHORT TERM IS RAIN POTENTIAL TNGT AND TOMORROW. TODAY WAS QUIET WITH ONLY SOME LGT SHRA OVER THE AREA AND THOSE THAT DID DEVELOP HAD A HARD TIME REACHING THE GROUND. TEMPS ON THE OTHER HAND STILL GOT INTO THE LOWER TO MID 70S EVN UNDER MOSTLY CLOUDY SKIES. TONIGHT AND TOMORROW...STILL LOOKS WET AND RAINFALL MAY BE HEAVY IN ISLTD LOCATIONS BUT THERE ARE STILL SOME ISSUES WHICH MAKE NARROWING DOWN THE FCST DIFFICULT. FIRST AND FOREMOST...WE ARE UNDER SW FLOW AND THE SYSTEM THAT WAS MOVING INTO SRN TX YESTERDAY HAS SHEARED OUT AND THERE IS NO REAL PIECE OF ENERGY/WAVE TO FOCUS ON...JUST BROAD LIFT THAT WILL SLOWLY INCREASE OVER THE NEXT 24 HRS. SO THIS WILL MAKE TIMING DIFFICULT. AT THE SFC THAT IS THE CASE AS WELL AS THERE WONT BE A REALLY WELL DEFINED SFC FEATURE SO A LOCATION OF HEAVY RAIN IS DIFFICULT TO PINPOINT. WHAT IS KNOWN IS THAT THERE WILL BE A GOOD DEAL OF MOISTURE TO WORK WITH. PWS ARE EXPECTED TO REACH 1.5" OR GREATER(THERE IS CURRENTLY 1.4-1.7 PWS ACCORDING TO THE GOES SOUNDER IN THE GULF AND THIS WILL MOVE IN OVERNIGHT AND TOMORROW). THE FCST SNDGS ARE NOT QUITE AS IMPRESSIVE AS THEY WERE YESTERDAY BUT STILL RATHER MOIST. BIGGEST QUESTION IS WHERE THE AREA OF SHRA INITIATES. IF A GOOD BIT OF SHRA ACTIVITY STARTS TO DEVELOP IN THE GULF THEN MUCH OF THE REGION WILL BE ROBBED OF THE RICH MOISTURE AND WITH THE EXCEPTION OF THE COASTS MOST OF THE AREA WILL LIKELY JUST SEE LGT TO MODERATE SHRA BUT IF THE AREA OF SHRA IS A BIT FURTHER N...SAY ALONG THE COAST OR EVEN A TAD INLAND THEN THERE COULD BE A LARGE AREA OF MODERATE TO HEAVY RAIN BEGINNING TOMORROW MORNING AND PERSISTING INTO THE AFTN. THE BEST CHANCE FOR RAIN DOES LOOK TO BE ACROSS THE SERN HALF OF THE CWA WHICH COULD BE UNDER THE INFLUENCE OF THE RRQ OF THE UPPER JET. WE LOOK FOR WIDESPREAD 1-2 OF RAIN BUT THERE WILL BE ISOLATED HIGHER AMOUNTS GIVEN THE AMOUNT OF MOISTURE THAT WE WILL HAVE IN PLACE. IN FACT SOME OF THE MORE MESOSCALE MDLS ARE HINTING AT THE POSSIBILITY OF A FEW OF THE HEAVIER SHRA WITH EMBEDDED TSRA DROPPING IN EXCESS OF 2 INCHES OF RAIN IN 3 HRS. THIS COULD LEAD TO SOME LOCALIZED FLOODING ISSUES. AS FOR TSRA WE ARE NOT EXPECTING ANY SVR AND IN ALL LIKELIHOOD TSRA ACTIVITY WILL BE ISLTD. WED NIGHT AND THU WE MOVE UNDER ZONAL FLOW AND THE DEEP MOISTURE GETS SHOVED BACK TO THE SOUTH AND EAST BUT AT THE SFC MOISTURE WILL STILL BE VERY HIGH. THERE WILL BE NO FRONTAL PASSAGE WITH THIS EVENT AND WITH THAT WE NEVER CLEAN OUT THE LL. MOISTURE WILL BE VERY HIGH ALONG WITH LGT WINDS AND THIS COULD LEAD TO SOME FOG CONCERNS WED NIGHT. THU COULD BE THE ONE BREAK IN THE WET WEATHER AS LGT ISENTROPIC LIFT SHRA MAY TRY TO RETURN THU NIGHT BUT PROBABLY MORE SO ON FRI. LONG TERM...MEDIUM RANGE MDLS ARE IN MAJOR DISAGREEMENT. THE 00/12 ECMWF...DGEX AND UKMET ARE SLOWER WITH THIS WEEKENDS SYSTEM...WHILE THE GFS...GFES AND TO A LESSER EXTENT THE CANADIAN ARE FASTER. A LOT HINGES ON WHERE THE UPPER LOW ACTUALLY CLOSES OFF/HOW FAR WEST DOES IT DEVELOP. TYPICALLY IN THIS TYPE OF SYSTEM A SLOWER FCST WOULD BE FAVORED AND WE WILL STICK CLOSER TO THE 00Z ECMWF WHICH IS SLIGHTLY FASTER THAN THE 12Z ECMWF. THAT SAID WITH SUCH LARGE DISCREPANCIES IN THE MDLS WITH THE INITIAL PLACEMENT OF THE TROUGH/LOW...CONFIDENCE IS VERY LOW IN THIS FCST. THE BIG FCST PROBLEM IN THE EXTENDED IS THE LOCATION OF THE UPPER LOW THAT DEVELOPS WEST OF THE REGION. THE CULPRIT WILL ACTUALLY BE MOVING ONSHORE OVER THE PAC NW TNGT SO AS IT MOVES INTO THE UPPER AIR NETWORK THE MDLS SHOULD BEGIN TO GET A BETTER HANDLE ON THE SITUATION WHICH MEAN THERE COULD STILL BE SOME HUGE CHANGES FOR THIS WEEKEND OVER THE NEXT FEW FCST. AS THAT S/W DROPS SOUTH ACROSS THE CONTINENTAL DIVIDE IT WILL START TO CLOSE OFF AND IF THAT OCCURS SOMEWHERE CLOSER TO THE 4-CORNERS REGION LIKE WE ARE THINKING THEN WE WILL DEFINITELY BE DEALING WITH A SLOWER SYSTEM. THIS WOULD ALLOW IT TO STAY FAR ENOUGH WEST INITIALLY AND THIS WEEKEND AS THE L/W TROUGH OFF THE ATLANTIC COAST BECOMES MORE AMPLIFIED IT WILL ALLOW A RIDGE TO DEVELOP OVER THE APPALACHIANS. THIS RIDGE ALONG WITH THE MID LVL JET CORE BEING DOWN STREAM OF THE UPPER LOW SHOULD LEAD TO THE LOW LIFTING TO THE NE ACROSS THE PLAINS...OPENING UP AND INTO THE SRN ONTARIO. A SFC LOW ASSOCIATED WITH THIS SYSTEM WILL DEVELOP OVER THE TX/OK PANHANDLES AND WORK TO THE NE AS WELL. ALL AT THE SAME TIME WE WILL REMAIN UNDER SW FLOW FROM FRI THROUGH THE WEEKEND. THIS DOES NOT BODE WELL FOR THE COLD FRONT TO PUSH THROUGH THE REGION UNTIL AT LEAST SUN NIGHT. THIS WOULD BRING A PERIOD OF PROLONGED RAIN ACROSS THE REGION MEANING IT COULD BE A WET WEEKEND AND POSSIBLY SOME FLOODING CONCERNS. IF THE GFS/GFES/CANADIAN ARE CORRECT AND DEVELOP THE UPPER LOW MOVE OVER THE WRN FRINGES OF THE CNTRL PLAINS THEN IT COULD MOVE FAR ENOUGH EAST TO ACTUALLY GET ABSORBED BY THE L/W TROUGH AND THUS A MUCH FASTER TIME FRAME. MARINE...A SLIGHT INCREASE IN ONSHORE WINDS WILL OCCUR TNGT AS THE GRADIENT TIGHTENS A TAD BUT OVERALL WINDS WILL ONLY BE MODERATE OVER MUCH OF THE AREA. A FRONT IS NOT EXPECTED TO ENTER THE COASTAL WATERS WED NIGHT SO WINDS WILL ONLY LIGHTEN...POSSIBLY BECOMING LGT AND VRB THU BEFORE QUICKLY VEERING AROUND TO ONSHORE ONCE AGAIN THU NIGHT. THE NEXT COLD FRONT IS VERY MUCH IN QUESTION WITH MDLS SWINGING IT THROUGH ANYTIME FROM SAT EVN TILL MON AFTN. RIGHT NOW WE ARE CALLING FOR ONSHORE WINDS THROUGH SUN AND THE FRONT TO MOVE THROUGH OVERNIGHT SUN. THERE COULD BE A LOT OF SHRA ACTIVITY OVER THE COASTAL WATERS BEGINNING TONIGHT AND THROUGH WED. ONLY ISLTD TSRA ARE EXPECTED DURING THAT SAME TIME. && .PRELIMINARY POINT TEMPS/POPS... MCB 58 72 54 72 / 30 70 10 10 BTR 60 75 58 74 / 30 70 10 10 ASD 60 72 55 71 / 40 90 10 10 MSY 61 75 57 71 / 50 90 10 10 GPT 61 71 57 69 / 50 100 20 10 PQL 58 73 56 72 / 50 100 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jan 31, 7:00 PM CST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 PM CST TUE JAN 31 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-011300- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 700 PM CST TUE JAN 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. A FEW OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES... HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE LOCALLY HEAVY RAINFALL COULD CAUSE LOCALIZED STREET FLOODING ISSUES IN LOW LYING AND POORLY DRAINED AREAS. THE LOWER PEARL RIVER REMAIN IN MINOR FLOOD. PLEASE SEE OFFICIAL FLOOD STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED ON WEDNESDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE...ESPECIALLY NEAR THE COAST. SEVERE THUNDERSTORMS ARE NOT EXPECTED. STREET FLOODING WILL BE POSSIBLE IN LOW LYING AND POOR DRAINAGE AREAS WHERE LOCALLY HEAVY RAINFALL OCCURS. A LOW PRESSURE SYSTEM MAY FORM IN THE GULF OF MEXICO OVER THE WEEKEND. IF THIS SYSTEM FORMS...SMALL CRAFT ADVISORY CONDITIONS WILL IMPACT THE COASTAL WATERS. ADDITIONALLY...LOCALLY HEAVY RAINFALL MAY ONCE AGAIN AFFECT PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24/RR
In the hours before
Special weather statement, Feb 1, 2:02 AM CST, 57 minutes before
MSZ068-069-010900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 202 AM CST WED FEB 1 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY... WILKINSON COUNTY... AT 158 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 27 MILES NORTHWEST OF JACKSON...OR ABOUT 9 MILES NORTHWEST OF WOODVILLE...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WOODVILLE...DOLOROSA...CENTREVILLE...GLOSTER...CROSBY...LIBERTY AND SMITHDALE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:10 AM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.